Alert archive / Missouri / River Flood Warnings in 2026
River Flood Warning 13, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Mar 9, 2026, 7:55 PM CDT for Franklin County, Jefferson County, Missouri. It took effect at Mar 9, 2026, 9:51 PM CDT. It was in force for 46 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 9, 2026, 7:55 PM CDT (00:55 UTC)
- In effect from
- Mar 9, 2026, 9:51 PM CDT
- Expired
- Mar 11, 2026, 8:00 PM CDT
- In force
- 46 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Franklin County, MO, Jefferson County, MO
The radar
The St Louis radar (KLSX), 31 km from the middle of the area, began a volume at 00:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Meramec River near Pacific (PCFM7).
- Action stage
- 13 ft
- Minor stage
- 15 ft
- Moderate stage
- 23 ft
- Major stage
- 27 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07017020, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
789
WGUS43 KLSX 100055
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
755 PM CDT Mon Mar 9 2026
...The National Weather Service in St Louis has issued a Flood
Warning for the following rivers in Missouri...
Meramec River at Pacific.
River forecasts are based on observed precipitation and forecast
precipitation for the next 48 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor this
developing situation and issue follow up statements as conditions
change.
This product, along with additional weather and stream information,
is available at https://water.noaa.gov/wfo/lsx
&&
MOC071-099-111300-
/O.NEW.KLSX.FL.W.0013.260310T0251Z-260312T0100Z/
/PCFM7.1.ER.260310T0251Z.260310T1200Z.260310T1912Z.NO/
755 PM CDT Mon Mar 9 2026
...FLOOD WARNING IN EFFECT UNTIL WEDNESDAY EVENING...
* WHAT...Minor flooding is forecast.
* WHERE...Meramec River at Pacific.
* WHEN...Until Wednesday evening.
* IMPACTS...At 15.4 feet, Hunters Ford Road is closed near this
height.
* ADDITIONAL DETAILS...
- At 7:30 PM CDT Monday the stage was 14.9 feet.
- Forecast...The river will rise above flood stage late this
evening to 15.4 feet tomorrow morning. It will then fall below
flood stage early tomorrow afternoon to 3.8 feet Friday morning.
It will rise to 4.6 feet Saturday evening. It will then fall
again and remain below flood stage.
- Flood stage is 15.0 feet.
&&
All Times CDT Fld Observed Forecasts (7:00 am)
Location Stg Stage Wed Thu Fri Sat Sun
Meramec River
Pacific 15.0 14.9 12.2 5.2 3.8 4.4 4.3
&&
LAT...LON 3839 9082 3839 9091 3849 9081 3850 9066
3844 9064 3843 9077
$$
Elmore1 follow-up statement
443
WGUS83 KLSX 101430
FLSLSX
Flood Statement
National Weather Service St Louis MO
930 AM CDT Tue Mar 10 2026
...The Flood Warning continues for the following rivers in
Missouri...
Meramec River at Valley Park.
Meramec River near Eureka.
...The Flood Warning is cancelled for the following rivers in
Missouri...
Meramec River at Pacific.
River forecasts are based on observed precipitation and forecast
precipitation for the next 48 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive cars
through flooded areas.
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor this
developing situation and issue follow up statements as conditions
change.
This product, along with additional weather and stream information,
is available at https://water.noaa.gov/wfo/lsx
&&
MOC071-099-101530-
/O.CAN.KLSX.FL.W.0013.000000T0000Z-260310T1430Z/
/PCFM7.1.ER.260310T0250Z.260310T0500Z.260310T0822Z.NO/
930 AM CDT Tue Mar 10 2026
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Meramec River at Pacific.
* ADDITIONAL DETAILS...
- At 9:00 AM CDT Tuesday the stage was 14.4 feet.
- Forecast...The river is expected to fall to 4.8 feet Monday
morning.
&&
All Times CDT Fld Observed Forecasts (7:00 am)
Location Stg Stage Wed Thu Fri Sat Sun
Meramec River
Pacific 15.0 14.4 11.1 5.2 4.5 5.6 6.5
&&
LAT...LON 3839 9082 3839 9091 3849 9081 3850 9066
3844 9064 3843 9077
$$
MOC099-189-120230-
/O.EXT.KLSX.FL.W.0006.000000T0000Z-260312T0846Z/
/VLLM7.1.ER.260307T2137Z.260308T1730Z.260311T0246Z.NO/
930 AM CDT Tue Mar 10 2026
...FLOOD WARNING NOW IN EFFECT UNTIL LATE WEDNESDAY NIGHT...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Meramec River at Valley Park.
* WHEN...Until late Wednesday night.
* IMPACTS...At 19.5 feet, Buder Park and the recreation park at the
water plant floods.
* ADDITIONAL DETAILS...
- At 9:00 AM CDT Tuesday the stage was 19.6 feet.
- Recent Activity...The maximum river stage in the 24 hours ending
at 9:00 AM CDT Tuesday was 19.8 feet.
- Forecast...The river is expected to fall below flood stage late
this evening and continue falling to 5.9 feet Monday morning.
- Flood stage is 18.0 feet.
&&
All Times CDT Fld Observed Forecasts (7:00 am)
Location Stg Stage Wed Thu Fri Sat Sun
Meramec River
Valley Park 18.0 19.6 15.9 10.1 7.5 7.2 7.4
&&
LAT...LON 3850 9056 3855 9056 3857 9047 3856 9043
3853 9042 3853 9051
$$
MOC099-189-120230-
/O.EXT.KLSX.FL.W.0005.000000T0000Z-260312T0400Z/
/ERKM7.1.ER.260307T1051Z.260308T0800Z.260310T2200Z.NO/
930 AM CDT Tue Mar 10 2026
...FLOOD WARNING NOW IN EFFECT UNTIL WEDNESDAY EVENING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Meramec River near Eureka.
* WHEN...Until Wednesday evening.
* IMPACTS...At 21.0 feet, West Spring River Road becomes inundated at
this height.
* ADDITIONAL DETAILS...
- At 9:00 AM CDT Tuesday the stage was 20.7 feet.
- Recent Activity...The maximum river stage in the 24 hours ending
at 9:00 AM CDT Tuesday was 22.2 feet.
- Forecast...The river is expected to fall below flood stage late
this afternoon and continue falling to 8.4 feet Monday morning.
- Flood stage is 19.0 feet.
&&
All Times CDT Fld Observed Forecasts (7:00 am)
Location Stg Stage Wed Thu Fri Sat Sun
Meramec River
Eureka 19.0 20.7 15.9 10.8 9.7 9.9 9.8
&&
LAT...LON 3844 9064 3850 9066 3855 9064 3855 9056
3850 9056
$$
PfahlerWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Mar 9, 6:20 PM CDT, 1 hour 35 minutes earlier. Its key messages:
- Near record-high temperatures are possible again on Tuesday.
- There is a threat of severe thunderstorms on Tuesday, mainly in the evening across northeastern MO/west-central IL, conditional on thunderstorms initiating in the evening versus overnight.
- More widespread showers and thunderstorms are expected overnight Tuesday night into early Wednesday afternoon with transition toward more of a locally heavy rainfall threat.
Area forecast discussion, Mar 9, 6:20 PM CDT, 1 hour 35 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
620 PM CDT Mon Mar 9 2026
.KEY MESSAGES...
- Near record-high temperatures are possible again on Tuesday.
- There is a threat of severe thunderstorms on Tuesday, mainly in
the evening across northeastern MO/west-central IL, conditional
on thunderstorms initiating in the evening versus overnight.
- More widespread showers and thunderstorms are expected
overnight Tuesday night into early Wednesday afternoon with
transition toward more of a locally heavy rainfall threat.
&&
.SHORT TERM... (Through Late Tuesday Night)
Issued at 243 PM CDT Mon Mar 9 2026
Low-level southerly flow/WAA and a lack of boundary layer decoupling
will lead to a very mild night tonight with low temperatures in the
upper 50s to low-60s F across the CWA, possibly setting the stage
for breaking daily record maximum low temperatures. These mild
temperatures and 850-hPa temperatures nearing seasonal
climatological maximums will assist Tuesday in being another very
warm day across the area with high temperatures once again reaching
the mid-70s to low-80s F, approaching daily records. However, with
increasing moisture there should also be areas of
stratocumulus/cumulus and some mid-level clouds that will at least
slightly limit insolation and keep the anomalous 850-hPa
temperatures from directly translating to surface temperatures.
The warm and moisture airmass entrenching the CWA in the warm sector
will also help bolster seasonably high instability during the
afternoon (most model guidance agreeing on MLCAPE reaching 1500 to
3000 J/kg) along with deep-layer shear of 35 to 50 kt, providing
favorable conditions for severe thunderstorms. The main point of
uncertainty remains the aforementioned 850-hPa temperatures leading
to a capping inversion, delaying the development of thunderstorms.
The capping inversion is most likely to be overcome across
northeastern MO and west-central IL near a west-to-east
warm/stationary front leading a weak surface low with a subtle
approaching upper-level shortwave trough, but CAMs vary between
initiation as early as 22z and as late as 06z. If thunderstorms can
develop in the CWA earlier in this window when instability is
greater, supercells are at least initially expected, with the main
hazards being very large hail (steep lapse rates and large amounts
of CAPE in the hail growth zone) and tornadoes. With 150 to 200+
m2/s2 of 0-1 km SRH, a strong tornado is possible, primarily along
the front where there is greater low-level hodograph curvature.
Although forcing is weak during the evening, deep-layer shear will
be nearly parallel with the front, suggesting storm mergers and
upscale growth could occur with time, leading to damaging winds
becoming the main hazard. All of this being said, this period of
greater severe threat is somewhat conditional, since some CAMs/short-
term models actually delay thunderstorm initiation beyond this
period of more favorable parameter space, with greater support for
earlier initiation across central/north-central IL.
Coverage of showers and thunderstorms will more confidently increase
Tuesday night as upscale growth occurs along the warm front and
approaching cold front, the LLJ strengthens, and additional showers
and thunderstorms potential enter the CWA from the southern Ozarks.
It is most likely that overnight thunderstorms will be largely
elevated as the boundary layer stabilizes and instability becomes
overturned. That being said, pockets of greater instability and
constructive thunderstorm interactions could provide a lingering
marginal severe threat of isolated damaging winds and marginally
severe hail. Locally heavy rainfall could also become the primary
hazard in a favorable environment with PW exceeding the 99th
climatological percentile and warm cloud depths around 10 kft, but
whether or not flash flood occurs will come down to thunderstorm
evolution with wind profiles at least supportive of training and
backbuilding thunderstorms into the LLJ. The latest HREF QPF LPMM
highlights northeastern MO and west-central IL with 1 to 2.5". Given
that this signal is not particularly strong and there is sensitivity
to thunderstorm evolution, the threat of flash flooding is currently
not high enough to warrant a Flood Watch.
Pfahler
&&
.LONG TERM... (Wednesday through Next Monday)
Issued at 243 PM CDT Mon Mar 9 2026
An upper-level trough and cold front will be passing through the CWA
Wednesday morning into early afternoon accompanied by the finale of
showers and thunderstorms. Probabilities of 500+ J/kg SBCAPE are
only 20 to 40 percent in global ensemble guidance, lowering
confidence in any severe thunderstorms by that time, which aligns
with the concern for plentiful prefrontal/warm sector clouds and
lingering overnight precipitation. Precipitation will gradually end
altogether from west to east during late morning through afternoon,
but clouds will linger longer and allow low-level CAA to lead to a
largely non-diurnal temperature trend with temperatures falling into
the 40s and 50s F behind the cold front.
Upper-level northwesterly flow will dominate the Mid-Mississippi
River Valley Thursday through Saturday. An upper-level
trough/Alberta Clipper will traverse this flow sometime early
Friday, which casts uncertainty on high temperatures on Friday and
Saturday regarding the timing of the associated cold front and
potency of the post- frontal airmass. Therefore, NBM interquartile
temperature ranges reach 10 to 15 F, but there is generally an
underlying warming temperature trend from around average on
Thursday. Frontal passage is also forecast to be largely dry with
highest probabilities of measurable rainfall to the north of the
CWA where forcing will be greater. Global model guidance signal a
more potent upper-level trough cross the Mid-Mississippi River
Valley around Sunday into Monday, but there is increasing
variability in its amplitude, timing, and track. These factors
will have implications on the structure and track of the low-level
cyclone and precipitation amounts, although there is a much more
pronounced signal for precipitation than the Alberta Clipper.
Around 20 to 40 percent of ensemble membership has precipitation
changing to/falling as snow across northeastern MO/west-central IL
in colder, more southerly cyclone tracks.
Pfahler
&&
.AVIATION... (For the 00z TAFs through 00z Tuesday Evening)
Issued at 610 PM CDT Mon Mar 9 2026
Impacts to several of the local terminals are expected tomorrow.
An approaching weather system will gradually increase low-level
moisture across portions of the region through tonight, with
pockets of low stratus moving into KUIN, KCOU, and KJEF around
sunrise. While these conditions will be surrounding KSUS, KSTL,
and KCPS, confidence is low in direct impacts at these three
terminals. Daytime heating is expected to lift this stratus
through the late morning and early afternoon, with at least a
brief period of VFR flight conditions expected during the
afternoon at all local terminals.
Just beyond the end of the current TAF period, a cold front will
slowly sag southward into the region, with widespread thunderstorm
activity expected along it. These thunderstorms will impact KUIN
with at least heavy rainfall and low visibilities. Impacts prior
to 00z can't be ruled out at this lead time, but given the low
confidence and lead time, they were left out of this TAF issuance.
Elmore
&&
.CLIMATE...
Issued at 211 PM CST Sat Mar 7 2026
Daily record high temperatures may be threatened both on Monday 3/9
and Tuesday 3/10. Below are the records for each day from our
official climate sites:
Monday 3/9 Tuesday 3/10
KSTL 80F (1925) 86F (1955)
KCOU 80F (1986) 82F (1955)
KUIN 75F (1986) 79F (1955)
Gosselin
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&
WFO LSXHazardous weather outlook, Mar 9, 2:45 PM CDT, 5 hours 10 minutes before
Hazardous Weather Outlook National Weather Service St Louis MO 245 PM CDT Mon Mar 9 2026 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-101945- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 245 PM CDT Mon Mar 9 2026 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There is a chance of thunderstorms Tuesday through Wednesday morning. A few thunderstorms could be severe, mainly Tuesday evening across northeastern Missouri and west-central Illinois. Locally heavy rainfall is also possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. Pfahler
Nearby
River Flood Warnings in Missouri, 2026Every river flood warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.